Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research

Candidiasis And Oily Skin

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Systemic Candidiasis

Table of Contents Cause Diagnosis Treatment Antifungal Drugs and Pregnancy Side Effects The Problem of Antifungal Resistance Drug Interactions Preventing Fungal Infections Naturally Chart for Treating Candidiasis Candidiasis is a fungal infection and among the most common conditions seen in people with HIV. While candidiasis is a rather common condition in general, it's often the first illness and sign that HIV disease is...
Ask the Experts

oily skin

Do any of the antivirals aggravate oily skin/acne or oily hair?Specifically sustiva or viramune ? How about pi's?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I have many patients on a wide range of antiretrovirals complain about oily skin. Since dry skin is common in HIV infection (? more common if untreated) then a return to more moist skin (due to skin oils) can be a good thing but it seems some... Read more »

Oily skin and acne

I'm on Epivir, Zerit, and Viracept (CD4 743, VL 1,500). I'm wondering if any or all of these meds, or my disease, is causing the oily skin and acne on my face.I took Accutane (25 mg) for cystic acne, for about 4 or 5 months in the...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
The medications you list are not generally associated with the problems you mention. You should consider seeing a dermatologist for a definitive diagnosis of the cause of your condition and more intensive treatment of it. Also, have your Tcells... Read more »

Diagnosing Erythematous Candidiasis

Dr. Reznik, How difficult is it to diagnose erythematous candidiasis? Starting last November, I developed these flat red patches on my tounge (mainly the tip). In the morning, they usually have a faint white outline that goes away after I eat or...
David A. Reznik, D.D.S.

Response from David A. Reznik, D.D.S.

Grady Health System
Erythematous candidiasis is diagnosed by appearance taking into consideration the patient's underlying medical condition or medications they may be on. It is possible to perform a lab test (KOH stain) to confirm the diagnosis, but the results... Read more »

About candidiasis

HI HAVE A NICE DAY AND MORE POWER TO YOU. COULD YOU TELL ME WHAT IS CANDIDIASIS AND WHATS THE SYMPTOMS. THANKS...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
Candidiasis is a yeast infection that is commonly called "thrush" when it occurs in the mouth. It usually affects surfaces in HIV+s, like skin, the lining of the mouth or the esophagus, and the vagina. Symptoms depend on location but can... Read more »
Connect With Others

oily fatty foods causing BAD indigestion

Posted by BrokenWingedBird, 2 Replies
Anyone got any ideas?

I've been suffering terrible stomach pains, indigestion, after eating anything with even the smallest amount of fat or oil in it.

Yesterday I had an endoscopy. Immediately afterwards the specialist who performed the examination... Read more »

erythematous candidiasis

Posted by Anonymous, 1 Reply
After as exposure in January i had lots of problems with teeths, a month after i get red spots in my mouth in the roof, its always there and hurts a lot and are always burning. Could it be something transmited by mouth??? i made a negative Elisa.... Read more »

itchy vagina? vaginal candidiasis

Posted by wishingforacure, 3 Replies
I am HIV+ and recently my vagina has been itchy. Usually before I get my period. I don't have any STI's. The doctor said this may happen more often since I am HIV+. Is anyone experiencing this? Is there any way to get rid of it or make it better?... Read more »

Candidiasis, aver si me sacas de la duda dani.

Posted by Anonymous, 1 Reply
Dani, tengo entendido ke la candidiasis es una infeccion muy comun que no tieen ke estar relacionada forzosamente con el vih, ahora bien, es normal desarrollar candidiais un paciente 4 meses despues de la relacion de riesgo ( contando con que... Read more »